Management of a Kratom and Tianeptine Overdose

View at publisher
Authors: Kaulin Duncan, Kacie Clark, Lisa Hayes
Cited by: 1
References: 5

Abstract

A middle-aged man with a history of polysubstance abuse presented with acute hypoxemic respiratory failure following self-reported ingestion of kratom and tianeptine. Initial evaluation showed significant respiratory depression, hypoxia, bilateral pulmonary infiltrates, and acute encephalopathy. Symptomatic management, naloxone administration, and ICU-level supportive care led to gradual clinical improvement. This case highlights the potential for severe respiratory and neurological compromise with combined kratom and tianeptine toxicity.

Fields of Study & Subjects

Alkaloids: synthesis and pharmacology Plant-based Medicinal Research Advanced Synthetic Organic Chemistry

Publication details

Journal / source
Journal of Pharmacy Practice
Publisher
SAGE Publications
Pages
8971900261456021–8971900261456021
Publication date
26 May 2026
Language
EN